ALBERT M. SNELL, M.D.; LEONARD G. ROWNTREE, M.D.
Since the introduction of merbaphen as an antisyphilitic agent and a diuretic much attention has been directed to its toxic effects. These have been, in general, indicative of mercurial poisoning, and include stomatitis, diarrhea, and renal irritation; minor toxic symptoms, such as slight fever, chills, malaise, and headaches, are common, but more severe reactions are relatively rare. Marvin has described something resembling a state of shock with chills, sweating, cyanosis, collapse, and occasionally urinary suppression following its use. Deaths have also been attributed to the drug (Redlich) not only when used as a diuretic, but as a remedy for syphilis.
Learn more about subscription options.
Register Now for a free account.
SNELL AM, ROWNTREE LG. Purpuric Skin Manifestations Following the Use of Merbaphen(Purpuric Skin Manifestations Following the Use of Merbaphen*). Ann Intern Med. 1928;2:97–103. doi: 10.7326/0003-4819-2-1-97
Download citation file:
Published: Ann Intern Med. 1928;2(1):97-103.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only